MAUDE Adverse Event Report: BECTON DICKINSON, S.A. NEEDLE ECLIPSE S/T 20X1 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON, S.A. NEEDLE ECLIPSE S/T 20X1 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305899
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that a needle eclipse s/t 20x1 rb had a broken safety mechanism during use.The following was reported by the initial reporter: "today, after administering the flu shot to a colleague, the cap broke off when "clicking" the cap over the needle.This happened very suddenly so i almost pricked myself to the used needle.I think it is important for you to know.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10 device available for eval yes, returned to manufacturer on: 10/30/2020.H.10.Investigation summary: a device history record review was performed for provided batch number 2006001 and the review did not reveal any detected quality issues during the production process that could have contributed to this reported incident.To aid in the investigation of this issue, the physical sample was returned for evaluation by our quality engineer team.Through examination of the sample, the safety shield was observed broken at the ¿pivot¿ area ¿ the plastic apart that is directly assembled to the hub component.Each batch is inspected and tested for safety shield activation force, prior to release.All inspections and tests were found to be within specification for this batch.Based on the investigation results, a cause related to the manufacturing process could not be determined for this incident.It is possible that then handling of the product impacted the safety shield.We can ensure that the probability of finding this kind of defect is an isolated issue and any recurrence is really unlikely in our products since review dhr showed no indication of the alleged defect and since this is the first time this lot is reported for this defect, no actions are required at this time.H3 other text : see h.10.
 
Event or Problem Description
It was reported that a needle eclipse s/t 20x1 rb had a broken safety mechanism during use.The following was reported by the initial reporter: "today, after administering the flu shot to a colleague, the cap broke off when "clicking" the cap over the needle.This happened very suddenly so i almost pricked myself to the used needle.I think it is important for you to know.

Brand Name
NEEDLE ECLIPSE S/T 20X1 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
MDR Report Key10909602
Report Number3002682307-2020-00379
Device Sequence Number19584976
Product Code FMI
UDI-Device Identifier50382903058995
UDI-Public50382903058995
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number305899
Device Catalogue Number305899
Device Lot Number2006001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2020
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer11/25/2020
Initial Report FDA Received Date11/26/2020
Supplement Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1